Annali di Matematica Pura ed Applicata

, Volume 134, Issue 1, pp 241–266

Everywhere-regularity for some quasilinear systems with a lack of ellipticity

  • Peter Tolksdorf
Article

Summary

It is shown that the derivatives of the solutions of certain quasilinear degenerate elliptic systems are Hölder-continuous, everywhere, in the interior of the domain. This work generalizes a result of K. Uhlenbeck [34].

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F. Almgren,Existence and regularity almost everywhere of solutions to elliptic variational problems among surfaces of varying topological type and singularity structure, Annals of Mathematics,87 (1968), pp. 321–391.Google Scholar
  2. [2]
    L. Caffarelli,Regularity theorems for weak solutions of some nonlinear systems, Comm. Pure Appl. Math.,35 (1982), pp. 771–832.Google Scholar
  3. [3]
    S. Campanato,Proprietà di Hölderianità di alcune classi di funzioni, Annali di S.N.S. Pisa,17 (1963), pp. 175–188.Google Scholar
  4. [4]
    E. De Giorgi,Sulla differentiabilità et l'analiticità delle estremali degli integrali multipli regolari, Memorie delle Acc. Sci. Torino, Ser. 3,3 (1957), pp. 25–43.Google Scholar
  5. [5]
    E.De Giorgi,Frontiere orientate di misura minima, Sem. Mat. S.N.S., Pisa (1960–61).Google Scholar
  6. [6]
    F. De Thelin,Local regularity properties for solutions of a nonlinear partial differential equation, Nonlinear Analysis,6 (1982), pp. 839–844.Google Scholar
  7. [7]
    E. Di Benedetto,C 1+α local regularity of weak solutions of degenerate elliptic equations, Nonl. Anal.,7 (1983), pp. 827–850.Google Scholar
  8. [8]
    L. Evans,A new proof of local C 1,α regularity for solutions of certain degenerate elliptic P.D.E., Journal of Diff. Equations,45 (1982), pp. 356–373.Google Scholar
  9. [9]
    F. Gehring,The L p-Integrability of the partial derivatives of a quasiconformal mapping, Acta Math.,130 (1973), pp. 265–277.Google Scholar
  10. [10]
    M.Giaquinta Multiple integrals in the calculus of variations and nonlinear elliptic systems, Vorlesungsreihe des SFB72, Universität Bonn, 1981.Google Scholar
  11. [11]
    M. Giaquinta -E. Giusti,Nonlinear elliptic systems with quadratic growth, Man. Math.,24 (1978), pp. 323–349.Google Scholar
  12. [12]
    M. Giaquinta -E. Giusti,On the regularity of minima of variational integrals, Acta Math.,148 (1982), pp. 31–46.Google Scholar
  13. [13]
    M.Giaquinta - S.Hildebrandt,Estimation à priori des solutions faibles de certains systèmes non linéaires elliptiques, Séminaire Goulaouic-Meyer-Schwartz (1980–81).Google Scholar
  14. [14]
    M. Giaquinta -S. Hildebrandt,A priori estimates for harmonic mappings, Journal f.d. reine u. angew. Math.,336 (1982), pp. 124–164.Google Scholar
  15. [15]
    M. Giaquinta -G. Modica,Regularity results for some classes of higher order non linear elliptic systems, Journal f.d. reine und angew. Math.,311–312 (1979), pp. 145–169.Google Scholar
  16. [16]
    E. Giusti -M. Miranda,Un esempio di solutioni discontinue per un problema di minima relativo ad un integrale regolare del calcolo delle variazioni, Boll. U.M.I.,2 (1968), pp. 1–8.Google Scholar
  17. [17]
    E. Giusti -M. Miranda,Sulla regolarità delle soluzioni deboli di una classe di sistemi ellitici quasi-lineari, Arch. Rat. Mech. Anal.,31 (1968), pp. 173–184.Google Scholar
  18. [18]
    P. Hartman -G. Stampacchia,On some nonlinear elliptic differential-functional equations, Acta Math.,115 (1966), pp. 271–310.Google Scholar
  19. [19]
    S. Hildebrandt -J. Jost -K. Widman,Harmonic mappings and minimal submanifolds, Inventiones Math.,62 (1980), pp. 269–298.Google Scholar
  20. [20]
    S. Hildebrandt -H. Kaul -K. Widman,An existence theorem for harmonic mappings of Riemannian manifolds, Acta Math.,138 (1977), pp. 1–16.Google Scholar
  21. [21]
    S. Hildebrandt -K. Widman,On the Hölder continuity of weak solutions of quasilinear elliptic systems of second order, Annali di S.N.S. Pisa,4 (1977), pp. 145–178.4 (1977), pp. 145–178.Google Scholar
  22. [22]
    P. Ivert,Regularitätsuntersuchungen von Lösungen elliptischer Systeme von quasilinearen Differentialgleichungen zweiter Ordnung, Man. Math.,30 (1979), pp. 53–88.Google Scholar
  23. [23]
    O. Ladyzhenskata -N. Uraltseva,Linear and quasilinear elliptic equations, Academic Press, New York, 1968.Google Scholar
  24. [24]
    J.Lewis,Regularity of the derivatives of solutions to certain degenerate elliptic equations, Indiana Univ. Math. Journal, to appear.Google Scholar
  25. [25]
    J. Lions,Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris, 1969.Google Scholar
  26. [26]
    M. Meier,Boundedness and integrability properties of weak solutions of quasilinear elliptic systems, Journal f.d. reine und angew. Math.,333 (1982), pp. 191–220.Google Scholar
  27. [27]
    C. Morrey,Multiple integrals in the calculus of variations, Springer-Verlag, Berlin, 1966.Google Scholar
  28. [28]
    C. Morrey,Partial regularity results for non-linear elliptic systems, Journal of Math. and Mech.,17 (1968), pp. 649–670.Google Scholar
  29. [29]
    J. Moser,On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math.,14 (1961), pp. 577–591.Google Scholar
  30. [30]
    J.Nečas,Example of an irregular solution to a nonlinear elliptic system with analytic coefficients and conditions for regularity, Theory of Nonlinear Operators, Abh. der Akad. der Wiss. der DDR, 1977.Google Scholar
  31. [31]
    M. Struwe,A counterexample in elliptic regularity theory, Man. Math.,34 (1981), pp. 85–92.Google Scholar
  32. [32]
    P.Tolksdorf,Regularity for a more general class of quasilinear elliptic equations, Journal of Diff. Equations, to appear.Google Scholar
  33. [33]
    P.Tolksdorf,A Strong Maximum Principle and regularity for harmonic mappings, Preprint.Google Scholar
  34. [34]
    K. Uhlenbeck,Regularity for a class of nonlinear elliptic systems, Acta Math.,138 (1977), pp. 219–240.Google Scholar
  35. [35]
    N. Uraltseva,Degenerate quasilinear elliptic systems, Zap. Naucn. Sem. Leningrad. Otel. Mat. Inst. Steklov (LOMI),7 (1968), pp. 184–222 [Russian].Google Scholar
  36. [36]
    W. Von Wahl -M. Wiegner,Über die Hölderstetigkeit schwacher Lösungen semilinearer elliptischer Systeme mit einseitiger Bedingung, Man. Math.,19 (1976), pp. 385–399.Google Scholar
  37. [37]
    M. Wiegner,Ein optimaler Regularitätssatz für schwache Lösungen gewisser elliptischer Systeme, Math. Z.,147 (1976), pp. 21–28.Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1983

Authors and Affiliations

  • Peter Tolksdorf
    • 1
  1. 1.Bonn

Personalised recommendations